New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

lilmoe76
Regular Member


Date Joined Apr 2006
Total Posts : 26
   Posted 7/8/2006 10:14 AM (GMT -6)   
hi all-
just need to vent a moment. i take butabital-a lot-it is what taked the edge off while i am working and trying to function. i have found all the triptans make me need to go to bed. due to this-i have to take something while i need to function. i don't even take my percocet at work being that it makes me feel funny.
point being-my neuro gives me 30 a month-not enough when you do the math of 2 a day or every other day.
everytime i fill it early i get a call from the nurse "we really need to stop taking them so much" blah blah- way to make me feel like an addict!
my mom gets 160 a month w/ a different neuro who now is under investigation due to her high use of meds.
 
anyone else have similar issues w/their docs? i just don't get it-i know butabital is one of the high addictive catagory drugs but seriously-this is not something i would make up to get that drug-i mean there are plenty other drugs that make you feel much happier :) i get nothing from taking this drug other than relief for a few hours. what about people who take heavy duty pain killers everyday? do they get as much crap?
 
does anyone take anything other than triptans to help them? maybe i need to try something else (forget the aleve, excedrin etc-doesn't work)
just needed to vent-thanks for listening!
sara
 

Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 7/8/2006 3:19 PM (GMT -6)   
Hi lilmoe,

I used to take a lot of over the counter meds as well as the triptan, but I do not any more because.........
yeah you guessed it, I was getting chronic daily headache from overuse of the meds - I might add that I always took these meds following the instructions on dosage to the letter!! I even said to my Neuro at the time that I was concerned that I was taking a lot of them, his answer was "you obviously need them!" so I continued..........until my sister made herself very unpopular by suggesting this was the cause of my suffering!!!!

At the end of the day I was taking these painkillers just to be able to function, but it was actually making the situation worse and I didn't realise it, so I can quite understand you frustration lilmoe cos I felt the same thing!!....and shed a few tears over it too!!! Some of the meds I was taking were addictive and some were not but they all caused problems. I started by switching from an addictive med to a non-addictive one so I had some support to begin to wean myself off them, and I also had the pain covered too! This was after a locum Doc suggested that I took nothing including no triptan for a minimum of 14 days to flush my system out!!

So I tried, the next attack that came along was at a weekend so I chilled and took nothing!.......the pain increased throughout the day until my sister phoned the emergency doctor who told her to give me the triptan as to take that away was a little harsh! - so where ever possible from that moment on I took only the triptan slowly decreasing the other meds.

I have got to say that for me it was the best thing I ever did!!! Yes, I still get some very nasty attacks, but I also get more clear days in between!! I wish you well in whatever you decide to do, this is just my story. Please come back and vent again if you need to.

Take care Ann
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 17, 2017 9:01 AM (GMT -6)
There are a total of 2,883,152 posts in 316,360 threads.
View Active Threads


Who's Online
This forum has 157489 registered members. Please welcome our newest member, GiGi2 five.
430 Guest(s), 12 Registered Member(s) are currently online.  Details
PeteZa, Froggy88, Kent M., 07kr5, Missouri, WalkingbyFaith, lovefishing, ks1905, Old Mike, FLBeachgal, seyshell, Traneboy


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer